MAUDE Adverse Event Report: ABBOTT VASCULAR XIENCE SKYPOINT DRUG ELUTING CORONARY STENT DELIVERY SYSTEM

ABBOTT VASCULAR XIENCE SKYPOINT DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Model Number 1804400-38
Medical Device Problem Codes Leak/Splash (1354); Difficult to Remove (1528); Material Rupture (1546); Difficult or Delayed Activation (2577); Device Dislodged or Dislocated (2923); Migration (4003)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/21/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device is expected to be returned for evaluation.It has not yet been received.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that the procedure was to treat a mildly calcified left main coronary artery (lm) and proximal left anterior descending artery.The 4.0x38mm xience skypoint stent delivery system (sds) was noted to rupture at 5 atmospheres; however, the stent was deployed dog bone shaped.The sds was deflated, removed with resistance met with the stent and the stent moved to the proximal part of the lesion.Post-dilatation was performed to deploy the stent completely.There was no adverse patient sequela and no clinically significant delay reported.No additional information was provided.
 
Additional Manufacturer Narrative
A visual and functional inspection was performed on the returned device.The reported device dislodged or dislocated and leak/splash was confirmed.The reported material rupture and difficult or delayed activation could not be confirmed.The reported difficult to remove could not be tested due to the device condition.The reported migration could not be tested as it was based on operational context.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other incidents/complaints from this lot.The investigation determined the reported difficulties and subsequent treatment appear to be related to the operational context of the procedure.In this case, analysis of the returned device discovered a leak at the torn guidewire exit notch.It is likely that manipulation of the stent delivery system (sds) during the procedure resulted in the guide wire exit notch damage and subsequently contributed to the reported leak and stent dislodgement.Additionally, it is likely that the sds interacted with the partially deployed stent during removal, as resistance was noted, resulting in the reported difficult to remove sds and stent migration.Although the reported balloon rupture and difficult balloon expansion were unable to be confirmed by return analysis, it is possible that the noted leak is what contributed to the reported difficulties.There is no indication of a product quality issue with respect to manufacture, design, or labeling.
 
Event or Problem Description
It was reported that the procedure was to treat a mildly calcified left main coronary artery (lm) and proximal left anterior descending artery.The 4.0x38mm xience skypoint stent delivery system (sds) was noted to rupture at 5 atmospheres; however, the stent was deployed dog bone shaped.The sds was deflated, removed with resistance met with the stent and the stent moved to the proximal part of the lesion.Post-dilatation was performed to deploy the stent completely.There was no adverse patient sequela and no clinically significant delay reported.No additional information was provided.Subsequently, after initial report was filed.The account confirmed the stent of the xience skypoint did dislodge as well a leak was noted between the shaft and the balloon.No additional information was provided.

Brand Name
XIENCE SKYPOINT DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Common Device Name
DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005718570 (P099)
cashel road
clonmel tipperary
EI  
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key15987570
Report Number2024168-2022-12669
Device Sequence Number6151336
Product Code NIQ
UDI-Device Identifier08717648233524
UDI-Public08717648233524
Combination Product (Y/N)Y
Initial Reporter CountryJA
PMA/510(K) Number
P110019
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/10/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/29/2024
Device Model Number1804400-38
Device Catalogue Number1804400-38
Device Lot Number1062442
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/25/2022
Supplement Date Received by Manufacturer01/26/2023
Initial Report FDA Received Date12/15/2022
Supplement Report FDA Received Date02/10/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/30/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown